Alert archive / Hawaii / Small Craft Advisories in 2014
Small Craft Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Sep 27, 2014, 3:12 AM HST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2014, 3:12 AM HST (13:12 UTC)
- Expired
- Sep 27, 2014, 3:31 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted, in the capitals the NWS used until 2016.
694 WHHW70 PHFO 271312 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 312 AM HST SAT SEP 27 2014 ...STRONG WINDS AND ROUGH SEAS WITHIN THE ALENUIHAHA AND PAILOLO CHANNELS... .A SHEAR LINE HAS INCREASED WINDS AND SEAS TO SMALL CRAFT ADVISORY LEVELS WITHIN THE ALENUIHAHA AND PAILOLO CHANNELS. PHZ120-121-280215- /O.NEW.PHFO.SC.Y.0039.140927T1312Z-140928T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 312 AM HST SAT SEP 27 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS AND SEAS...THROUGH TODAY...EAST WINDS 20 TO 25 KNOTS AND ROUGH SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ POWELL
1 follow-up statement
534 WHHW70 PHFO 280131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SAT SEP 27 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... .WINDS AROUND MAUI COUNTY AND THE BIG ISLAND HAVE DROPPED BELOW SMALL CRAFT ADVISORY LEVELS. PHZ120-121-280245- /O.CAN.PHFO.SC.Y.0039.000000T0000Z-140928T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 331 PM HST SAT SEP 27 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY LEVELS. $$ BURKE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Sep 26, 8:30 PM HST, 6 hours 42 minutes earlier.
Area forecast discussion, Sep 26, 8:30 PM HST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST FRI SEP 26 2014 .SYNOPSIS... A BAND OF CLOUDS AND SHOWERS IS EXPECTED TO MOVE OVER THE ISLANDS TONIGHT. SOME OF THESE SHOWERS MAY BRING LOCALLY HEAVY RAINFALL... ALONG WITH ISOLATED THUNDERSTORMS. LOW CLOUDS AND SHOWERS WILL REMAIN FOCUSED OVER THE WINDWARD AND MAUKA SECTIONS THROUGH SATURDAY. WEAKENING TRADE WINDS STARTING SUNDAY WILL ALLOW FOR LIGHT SOUTHEASTERLY WINDS MONDAY AND TUESDAY. THESE LIGHT WINDS AND ABUNDANT LOW-LEVEL MOISTURE COMBINED WITH UNSTABLE ATMOSPHERIC CONDITIONS MAY ALLOW LOCALLY HEAVY RAINFALL AND ISOLATED THUNDERSTORMS TO DEVELOP AGAIN EARLY NEXT WEEK. && .DISCUSSION... THE PRESSURE GRADIENT SOUTH OF A 1027 MB SURFACE HIGH NEAR 35N 145W...OR ABOUT 1200 MILES NORTHEAST OF HONOLULU IS MAINTAINING LIGHT TO MODERATE TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS EARLY THIS EVENING. THERE IS ALSO A WEST NORTHWEST TO EAST SOUTHEAST ORIENTED SHEAR LINE JUST NORTHEAST OF THE ISLAND CHAIN. IN ADDITION TO THE SHEAR LINE...AN UPPER LEVEL LOW IS CENTERED NEAR 15N 157W...OR ABOUT 440 MILES SOUTH SOUTHEAST OF HONOLULU. AN UPPER LEVEL TROUGH EXTENDS NORTH FROM THIS LOW ALOFT ACROSS THE ISLAND CHAIN. THESE UPPER LEVEL FEATURES ARE PROVIDING ENOUGH ATMOSPHERIC INSTABILITY COMBINED WITH ABUNDANT LOW-LEVEL MOISTURE TO FUEL THE TOWERING CUMULUS AND CUMULONIMBUS CLOUDS ALONG THE SHEAR LINE. THE CLOUDS AND SHOWERS ALONG THE SHEAR LINE ARE EXPECTED TO SHIFT DOWN OVER THE ISLANDS LATER TONIGHT. ONCE THESE SHOWERS ARRIVE...THERE COULD BE PERIODS OF LOCALLY HEAVY RAINFALL...AND THE POSSIBILITY OF ISOLATED THUNDERSTORMS. EARLIER TODAY...MOST OF THE STATE REMAINED SOUTH AND WEST OF THE BAND OF CLOUDS ASSOCIATED WITH THE SHEAR LINE. AS A RESULT...SUNNY SKIES ALLOWED DAYTIME TEMPERATURES TO SOAR...WHICH BROUGHT UNUSUALLY HOT AND MUGGY CONDITIONS TO MANY LOCATIONS. TODAY WAS THE THIRD DAY IN A ROW THAT HILO HAS TIED OR BROKEN THE RECORD MAXIMUM HIGH TEMPERATURE RECORD. THE RECORD HIGH OF 93 TODAY ALSO BROKE THE PREVIOUS HIGH TEMPERATURE RECORD FOR THE MONTH OF SEPTEMBER...WHICH WAS 92 DEGREES SET ON SEPTEMBER 21...1951. THE HIGH TEMPERATURE OF 93 DEGREES IS ONLY ONE DEGREE AWAY FROM THE ALL TIME HIGH TEMPERATURE RECORD AT HILO OF 94 DEGREES...LAST SET IN NOVEMBER OF 2013. OTHER LOCATIONS IN THE ISLANDS SAW HEAT INDICES RISE INTO THE MID AND UPPER 90S FRIDAY AFTERNOON. THESE SAME AREAS WHICH WERE SCORCHED BY RECORD HIGH TEMPERATURES CURRENTLY HAVE SHOWERS AND THUNDERSTORMS APPROACHING FROM THE EAST. CLOUD TOPS ABOVE 40 THOUSAND FEET WITH NUMEROUS LIGHTENING STRIKES ARE OCCURRING A SHORT DISTANCE EAST OF THE WINDWARD BIG ISLAND AT 800 PM HST THIS EVENING. AS THE BAND OF CLOUDS AND SHOWERS MOVES OVER THE ISLANDS...SOME OF THE MOISTURE WILL REMAIN ALONG THE WINDWARD SIDES...PARTICULARLY ON THE BIG ISLAND. THESE WET CONDITIONS WILL LIKELY LINGER THROUGH SATURDAY NIGHT ON THE SMALLER ISLANDS...AND INTO SUNDAY FOR THE BIG ISLAND. THE SMALLER HAWAIIAN ISLANDS MAY HAVE LESS CLOUDS AND SHOWERS ON SUNDAY. THE ECMWF AND GFS FORECAST MODELS CONTINUE TO INDICATE THE WINDS WILL START TO WEAKEN FROM LATE SUNDAY INTO EARLY MONDAY AS A SURFACE FRONT APPROACHES THE ISLANDS FROM THE NORTHWEST. THE GFS MODEL INDICATES THIS FRONT MAY BE STRONGER THAN THE SAME FEATURE DEPICTED IN THE ECMWF MODEL. THE APPROACHING FRONT WILL NOT ONLY WEAKEN THE TRADES...BUT IT WILL CAUSE THE LOW-LEVEL FLOW TO SHIFT TO A SOUTHEASTERLY DIRECTION. AT THE SAME TIME...THE MODELS SHOW THE UPPER LEVEL LOW WILL MOVE BEGIN TO MOVE SLOWLY NORTHEAST TOWARD THE ISLANDS FROM LATE SUNDAY THROUGH EARLY NEXT WEEK. THIS WILL CAUSE TEMPERATURES TO COOL ALOFT...WHICH WILL PRODUCE UNSTABLE ATMOSPHERIC CONDITIONS. THE LIGHT SOUTHEASTERLY WINDS COMBINED WITH THE COLDER THAN NORMAL TEMPERATURES AT 500 AND 700 MB...ALONG WITH PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...WILL LIKELY RESULT KEEP UNSTABLE ATMOSPHERIC CONDITIONS OVER MOST OF THE STATE STARTING MONDAY...AND CONTINUING AT LEAST THROUGH TUESDAY. THE CURRENT FORECAST BRINGS LOCALLY HEAVY RAIN TO THE ISLANDS STARTING EARLY MONDAY. IN ADDITION...THERE IS A CHANCE FOR THUNDERSTORMS TO DEVELOP OVER SOME AREAS MONDAY AFTERNOON/EVENING... AND AGAIN TUESDAY AFTERNOON. STAY TUNED FOR FUTURE UPDATES TO THE FORECAST AS WE FINE TUNE THE ARRIVAL AND DURATION OF THESE POTENTIALLY WETTER CONDITIONS EARLY NEXT WEEK. && .AVIATION... A CURVED SHOWER BAND WITH EMBEDDED TS...JUST EAST OF THE ISLANDS WILL BRING UNSETTLED WEATHER TO THE STATE IN THE COMING HOURS THROUGH EARLY SATURDAY MORNING. THIS BAND WILL LIKELY BRING WIDESPREAD MVFR CONDITIONS WITH LOW CEILINGS AND VSBYS TO THE AREA. AIRMET FOR MT OBSC AND IFR ARE POSSIBLE OVERNIGHT. && .MARINE... THE CURRENT FORECAST CONTINUES KEEP WINDS AND SEAS BELOW THE SMALL CRAFT ADVISORY /SCA/ CRITERIA INTO THE MIDDLE OF THE WEEK. THE CURRENT ELEVATED NORTH NORTHEAST SWELL CONTINUES PRODUCE SURF HEIGHTS NEAR THE HIGH SURF ADVISORY THRESHOLD ALONG EAST FACING SHORES OF THE ISLANDS. THEREFORE...A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON. THIS SWELL MAY ALSO BE IMPACTING NORTH FACING HARBORS SUCH AS HILO AND KAHULUI. A MARINE WEATHER STATEMENT HAS BEEN ISSUED TO ALERT MARINERS TO THE POSSIBILITY OF MODERATE SURGES WITHIN THESE HARBORS. BOATERS SHOULD ALSO BE CAUTIOUS WHEN ENTERING OR LEAVING THE HARBORS DUE TO THE POTENTIAL FOR LARGE BREAKING WAVES IN THE ENTRANCE TO THESE HARBORS. THIS NORTH NORTHEAST SWELL WILL SLOWLY SUBSIDE FROM LATE SATURDAY THROUGH SUNDAY. A SMALL NORTHWEST SWELL IS EXPECTED TO ARRIVE ON TUESDAY...PEAK ON WEDNESDAY...THEN LOWER SLOWLY ON THURSDAY. A SMALL SWELL ARRIVING FROM THE SOUTHERN HEMISPHERE SATURDAY WILL PRODUCE A SMALL BUMP IN SURF HEIGHTS ALONG SOUTH FACING SHORES FROM THIS WEEKEND THROUGH MONDAY. A LONG-PERIOD SOUTH SWELL MAY BOOST SURF HEIGHTS NEAR THE HIGH SURF ADVISORY THRESHOLD ALONG SOUTH FACING SHORES TUESDAY. THIS SOUTH SWELL WILL CONTINUE THROUGH WEDNESDAY...THEN WILL SLOWLY FADE THURSDAY AND FRIDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY THROUGH 6 PM HST SATURDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. && DISCUSSION/MARINE...HOUSTON AVIATION...HUI
Nearby
Small Craft Advisories in Hawaii, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.